Pennsylvania, 2010Tornado in Pennsylvania, September 27, 2010
September 27, 2010 · NWS PHI · 1 event in 1 county or zone
An isolated tornado occurred along an advancing warm front in Chester County on the afternoon of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated tornado occurred along an advancing warm front in Chester County on the afternoon of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 27, 10:58 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Sep 27, 10:58 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EDT MON SEP 27 2010
.SYNOPSIS...
A FRONTAL BOUNDARY SOUTHEAST OF THE FORECAST AREA WILL MOVE
NORTHWEST TODAY. WEAK LOW PRESSURE DEVELOPING ALONG THE FRONT
NEAR THE GULF OF MEXICO WILL DEEPEN AND MOVE NORTH. THE LOW IS
EXPECTED TO PASS TO OUR WEST LATE TONIGHT. ITS COLD FRONT IS
FORECAST TO MOVE ACROSS OUR AREA TUESDAY INTO TUESDAY NIGHT, THEN
STALL JUST OFFSHORE. A LOW PRESSURE SYSTEM MAY RIDE NORTH ALONG
THAT FRONTAL BOUNDARY LATER IN THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE WARM FRONT NOW LIES ACROSS SOUTHEAST NEW JERSEY...THE
SOUTHERN HALF OF DELAWARE AND THE EASTERN SHORE OF MARYLAND. THE
FIRST BATCH OF LOCALLY HEAVY RAIN IS MOVING THROUGH CENTRAL AND
NORTHERN NEW JERSEY...AND BECOMING A BIT WEAKER AS IT MOVES NORTH
AND AWAY FROM THE WARM FRONT.
WATCHING THE NEXT BATCH OF RAIN ACROSS NORTHEAST NORTH CAROLINA
AND SOUTHEAST VIRGINIA. THE TRAJECTORY ON THIS ACTIVITY APPEARS
THE BE WEST OF THE FIRST BATCH OF RAIN...MAINLY AFFECTING EASTERN
MARYLAND AND SOUTH CENTRAL PENNSYLVANIA. IF THIS TREND CONTINUES...
THE FORECAST MAY NEED TO BE UPDATED TO ACCOUNT FOR THE SHIFT IN
THE AXIS OF HEAVY RAIN.
BREAKS ARE FORMING IN THE CLOUDS ACROSS SOUTHEAST NEW JERSEY
(WHERE THE WARM FRONT MADE IT TO THE COAST)...WITH DRIER AIR JUST
TO THE EAST. THE LOW LEVEL LOOK TOO MOIST FOR THE CLEARING TO GET
MUCH FURTHER WEST THAN THE SHORE...BUT THIS COULD HELP DESTABILIZE
THE AIRMASS (WHICH IS ALREADY MARGINALLY UNSTABLE). RIGHT NOW...
THE THREAT FOR SEVERE WEATHER IN THIS AREA STILL SEEMS LOW...BUT
WILL CONTINUE TO MONITOR AS LOW LEVEL HELICITY VALUES ARE HIGH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE STORM PREDICTION CENTER HAS PLACED THE SOUTHERN PART OF OUR
AREA UNDER A SLIGHT RISK OF SEVERE WEATHER TONIGHT, AND THEY HAVE
PLACED THE ENTIRE AREA UNDER A SLIGHT RISK ON TUESDAY.
THE BEST ENERGY TONIGHT FROM THE MID LEVEL LOW LOOKS TO RIDE UP
OUR CENTRAL AND WESTERN AREAS, ALTHOUGH THAT MAY BE A BIT TOO
FINE AN ASSESSMENT. ISENTROPIC LIFT AND FRONTOGENESIS ALSO LOOK A
BIT BETTER NORTHWEST THAN SOUTHEAST TONIGHT, AND THE AXIS OF THE
TROWAL ALSO RESIDES THERE. THERE ARE DECENT BULK SHEAR VALUES
TONIGHT, AND NAM AND GFS MODEL SOUNDINGS SHOW SOME INSTABILITY
/ALTHOUGH THEY DO KEEP IT ALOFT UNTIL TUESDAY/. THE RIGHT REAR
QUADRANT OF THE UPPER JET DOESN'T MAKE IT TO OUR LATITUDE UNTIL
TUESDAY /THIS ISN'T NECESSARILY PROHIBITIVE OF SEVERE WEATHER, BUT
THE CHANCES INCREASE WITH THE PROXIMITY OF SAID QUADRANT/. WE OF
COURSE HAVE MAINTAINED THE MENTION OF THUNDER IN THE FORECAST
TONIGHT AND TOMORROW, AND WE HAVE MENTIONED THE SLIGHT RISK DOWN
SOUTH TONIGHT IN A CORRECTED VERSION OF OUR HWO. WHETHER THE
THREAT MATERIALIZES TONIGHT DEPENDS ON WHETHER WE CAN LOAD ENOUGH
WARMTH AND MOISTURE NEAR THE SURFACE TO MAKE THE MODEL SOUNDINGS
TOO CONSERVATIVE WITH INSTABILITY THERE.
WINDS ALOFT INCREASE TO MODERATE TODAY AND BECOME RATHER
IMPRESSIVE TONIGHT INTO THE FIRST PART OF TOMORROW. ABSENT ANY
CONVECTION MIXING THEM DOWN, SURFACE WINDS WOULD BE NOTICEABLE BUT
NOT MENACING.
THE SURFACE LOW ALONG THE FRONTAL BOUNDARY PASSES BY OUR LATITUDES
TO OUR WEST LATE TONIGHT, AND THEN AN ASSOCIATED COLD FRONT SLOGS
THROUGH OUR AREA LATE TUESDAY AND TUESDAY NIGHT. AS NOTED ABOVE,
INSTABILITY HAS A BETTER CHANCE OF REACHING THE SURFACE THEN, AND
WE ARE UNDER THE GUN OF THE UPPER JET. BULK SHEAR INCREASES, AND
THE CHANCES OF SEVERE WEATHER MAY INCREASE.
WE STILL LOOK TO GET UP TO THREE INCHES OF RAIN /PERHAPS ISOLATED
GREATER AMOUNTS/ BEFORE RAIN FROM THIS SYSTEM ENDS, AND THE HWO
ADDRESSES BOTH THE SEVERE WEATHER THREAT AND ANY FLOODING
POTENTIAL ON TUESDAY.
UPPER SUPPORT ABANDONS THE COLD FRONT AS IT IS MOVING THROUGH THE
FORECAST AREA LATE TUESDAY AND TUESDAY NIGHT, AND IT MAY WELL STALL
VERY NEAR THE COAST AND THEN START TO MOVE BACK WEST /THIS SOUNDS
FAMILIAR/ AS ENERGY FROM THE SOUTH APPROACHES AND LOOKS TO RIDE ALONG
IT.
TEMPERATURES TONIGHT ARE AT OR ABOVE THE WARMER GUIDANCE, WHICH IF
CORRECT WOULD GIVE SOME CREDENCE TO THE SEVERE WEATHER THREAT.
AFTER TONIGHT, WE WENT WITH A CONTINUITY/MET COMPROMISE SINCE WE
FAVOR THE NAM OVER THE GFS WITH THIS SYSTEM.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
5-WAVE MODEL GUIDANCE SHOWS A PERSISTENT MID-LEVEL TROUGH OVER
THE EASTERN HALF OF THE UNITED STATES BECOMING MORE AMPLIFIED BY
LATE IN THE PERIOD AS A WESTERN RIDGE STARTS TO BUILD FURTHER
NORTH. THIS ALLOWS FOR A VERY NON-PROGRESSIVE EAST-WEST FLOW AND
KEEPS A BAROCLINIC ZONE ENTRENCHED JUST OFF THE COAST.
THE GFS HAS BECOME A LOT MORE ROBUST WITH IN ITS QPF FIELDS OVER
THE PAST DAY OR TWO OF RUNS WITH THE INTRODUCTION OF TROPICAL
MOISTURE FROM THE SOUTHEAST. THE 00Z ECMWF KEPT THE BAROCLINIC
ZONE FURTHER OFFSHORE WHICH IN TURN SHOVED THE MOISTURE FURTHER TO
THE EAST WHICH BUT ITS LATEST 12Z RUN, WHICH WAS AVAILABLE FOR
THIS FORECAST PACKAGE, NOW COMES CLOSER IN LINE WITH THE 12Z GFS.
FOR THE MOST PART WE KEEP THE EXTENDED UNSETTLED WITH THE STALLED
FRONT OFFSHORE. AMPLE ENERGY IN THE MID-LEVELS MOVES IN FROM THE
NORTHWEST ON THURSDAY NIGHT INTO FRIDAY AND HELPS TO DEEPEN THE
LOW PRESSURE RIDING UP FROM THE SOUTHWEST. MODERATE RAIN IS
EXPECTED ALONG THE COASTAL AND SOME INTERIOR AREAS ON THURSDAY AND
FRIDAY. THIS LOW THEN PULLS TO THE NORTHEAST AND OUT OF THE REGION
WHICH THEN BEGINS TO PULL THE FRONTAL SYSTEM OUT TO SEA WITH IT.
RIDGING IS THEN ABLE TO WORK ITS WAY IN FOR THE WEEKEND.
THE MODELS ARE SHOWING WHAT COULD POSSIBLY BE OUR FIRST
WIDESPREAD FROST EVENT OF THE FALL OVER OUR NORTHWESTERN ZONES ON
SUNDAY MORNING. VERY STRONG COLD AIR ADVECTION TAKES PLACE WITH
HIGH PRESSURE MOVING IN WITH 850MB TEMPERATURES DROPPING BELOW
ZERO IN OUR NORTHERN ZONES. THE TYPICAL FIRST FROST OVER THE NORTH
USUALLY OCCURS AROUND THE AUTUMNAL EQUINOX SO WE HAVE BEEN DELAYED
BY A WEEK OR TWO.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
IFR/MVFR CONDITIONS PREVAIL THROUGHOUT THE FORECAST AREA THIS MORNING
AS RAIN, IN VARYING INTENSITIES, MOVES ACROSS FROM SOUTH TO NORTH.
THESE CONDITIONS WILL CONTINUE THROUGH TONIGHT, WITH IFR BEING
PREDOMINANT. THE RAIN WILL BE HEAVY AT TIMES...AND THERE COULD BE
SOME EMBEDDED CONVECTION MAINLY THIS AFTERNOON AND TONIGHT AS LOW
PRESSURE MOVES NORTHWARD JUST TO THE WEST OF OUR AREA AND SOME
DESTABILIZATION OCCURS. SOME OF THE THUNDERSTORMS AMY OFFER STRONG
WINDS MIXED DOWN TO THE SURFACE FROM ALOFT...BUT THESE WILL HAVE TO
BE NOWCAST.
FOR NOW A CB REMARK WAS ADDED TO THE TAFS FOR THIS AFTERNOON AND
TONIGHT. EAST WINDS AROUND 10 KNOTS WILL GRADUALLY BECOME SOUTHEAST
TODAY...CONTINUING TONIGHT. WINDS WERE OF A SIMILAR DIRECTION UP
THROUGH 2000 FEET SO LOW LEVEL WIND SHEAR WAS NOT ADDED TO THE
FORECAST.
OUTLOOK...
THE LOW PRESSURE SYSTEM WILL WORK NORTHWARD AND REACH WESTERN
PENNSYLVANIA AND WESTERN NEW YORK EARLY TUESDAY. THE ASSOCIATED COLD
FRONT WILL CROSS OUR AREA TUESDAY AFTERNOON OR EVENING...PRECEDED
AND ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. LOW / IFR FLYING
CONDITIONS WILL PERSIST UNTIL THE FRONTAL PASSAGE. IMPROVED
CONDITIONS WILL FOLLOW THE FRONT TUESDAY NIGHT AND WEDNESDAY, BUT IT
COULD BE SHORT LIVED. THE FRONT WILL STALL JUST OFF THE MID ATLANTIC
COAST AND LOW PRESSURE IS FORECAST TO MOVE UP THE FRONT. DEPENDING
ON THE TRACK OF THE LOW, RAIN AND LOWER FLYING CONDITIONS COULD MOVE
BACK INTO OUR AREA WEDNESDAY NIGHT INTO FRIDAY. HIGH PRESSURE WITH
FAIR WEATHER IS THEN FORECAST TO MOVE IN FOR THE WEEKEND.
&&
.MARINE...
THE SMALL CRAFT ADVISORY THAT WAS HOISTED FOR THE NORTHERN NEW
JERSEY MARINE ZONES WILL CONTINUE THROUGH TUESDAY. WINDS WHICH
GUSTED TO NEAR 30 KNOTS IN THE EASTERLY FLOW AT AMBROSE HAVE
DROPPED TO JUST BELOW 25 KNOTS THIS MORNING...BUT SEAS WERE STILL
ELEVATED. SO...AS WINDS WILL INCREASE AGAIN THIS AFTERNOON...AND
SEAS WILL REMAIN ELEVATED...THE ADVISORY CONTINUES THROUGH
TUESDAY. WINDS AND SEAS ARE INCREASING ON OUR SOUTHERN OCEAN WATERS.
THEREFORE, THE SMALL CRAFT ADVISORY HAS BEEN RAISED WITH THE MORNING
ISSUANCE. WITH OUR GRIDS INDICATING ADVISORY GUSTS AND NEAR 5 FOOT
SEAS FOR THE MOUTH OF DELAWARE BAY, IT WAS DECIDED TO ISSUE A
SMALL CRAFT ADVISORY FOR LOWER DELAWARE BAY STARTING AT 04Z
TONIGHT. IT WILL CONTINUE THROUGH TUESDAY ALSO. LATER SHIFTS WILL
LIKELY NEED TO EXTEND AT LEAST THE OCEAN ZONES AS TIME PASSES.
SYNOPTICALLY, LOW PRESSURE, DEVELOPING OVER THE SOUTHEASTERN STATES,
WILL MOVE NORTHWARD TO WESTERN PENNSYLVANIA AND WESTERN NEW YORK
EARLY TUESDAY MORNING. AS THE LOW MOVES NORTHWARD INTO CANADA, THE
ASSOCIATED COLD FRONT WILL BE PULLED ACROSS OUR WATERS TUESDAY
EVENING. HIGH PRESSURE, FOLLOWING THE FRONT, WILL ALLOW WINDS AND
SEAS TO RELAX A BIT LATER TUESDAY NIGHT INTO WEDNESDAY NIGHT. BUT
THE LOWER CONDITIONS COULD BE SHORT LIVED, AS LOW PRESSURE IS
FORECAST TO MOVE UP THE FRONT ALONG THE EAST COAST. HIGHER WINDS AND
SEAS COULD RETURN IN THE THURSDAY INTO FRIDAY TIME PERIOD. 925 HPA
WINDS INDEED SHOW GALE CONDITIONS AS BEING POSSIBLE FOR A TIME,
PERHAPS THURSDAY NIGHT. AS THE LOW PULLS OFF TO THE NORTHEAST, HIGH
PRESSURE WILL PUSH DOWN FROM THE GREAT LAKES. THIS WILL SUPPLY US
WITH A FAIRLY STRONG NORTHERLY GRADIENT THROUGH MUCH OF THE WEEKEND
AND COULD PROLONG THE ADVISORY WINDS AND/OR SEAS FOR, AT LEAST, PART
OF THE WEEKEND.
&&
.HYDROLOGY...
THE FIRST BATCH OF RAIN DROPPED BETWEEN 1 AND 2 INCHES OF RAIN IN
A SWATH FROM SUSSEX COUNTY DELAWARE THROUGH ATLANTIC COUNTY NEW
JERSEY. THIS IS WELL BELOW THE FLASH FLOOD GUIDANCE NUMBERS SO
FAR. THE AIRMASS NEAR AND SOUTHEAST OF THE STATIONARY FRONT ACROSS
SOUTHERN DELAWARE IS MOIST...AND WE WILL HAVE TO WATCH THE NEXT
BATCH OF RAIN ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON. THE
ADDITIONAL HEAVY RAIN COULD CAUSE PROBLEMS IN THE AFOREMENTIONED
AREA IT IS LANDS THERE.
MODEL CONSENSUS IS FOR THE NEXT BATCH OF HEAVY RAIN TO MOVE BACK
WEST (CLOSER TO THE BEST LIFT OVER THE FRONT BOUNDARY ACROSS THE
MID ATLANTIC). HPC QPF AMOUNTS ARE NEAR 2 INCHES ACROSS WESTERN
AREAS TONIGHT. THIS IS BELOW FLASH FLOOD AND HEADWATER GUIDANCE
NUMBERS...SO NO WATCH IS BEING CONTEMPLATED AT THIS TIME.
&&
.RIP CURRENTS...
ALTHOUGH WAVE HEIGHTS WERE AROUND 3 OR 4 FEET AT BUOY 44009 EARLY
THIS MORNING WITH A PERIOD OF 5 OR 6 SECONDS...A FRESHENING EAST
WIND WILL BECOME SOUTHEAST TODAY...AND WAVE HEIGHTS ARE EXPECTED TO
GROW TO 5 FEET OFFSHORE. USING THESE PARAMETERS A MINIMAL MODERATE
CATEGORY WAS GENERATED FOR NEW JERSEY...BUT LOW FOR DELAWARE. WITH
SOME CONFIDENCE THAT CONDITIONS MAY BE MARGINALLY MODERATE EVEN
SOUTH...FOR SIMPLICITY/S SAKE IT WAS DECIDED TO FORECAST MODERATE
FOR ALL AREAS FOR TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT TUESDAY
FOR ANZ431.
&&
SYNOPSIS...DELISI
NEAR TERM...HAYES
SHORT TERM...DELISI
LONG TERM...HEAVENER
AVIATION...RPW
MARINE...RPW
HYDROLOGY...
RIP CURRENTS...Hazardous weather outlook, Sep 27, 9:53 AM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 AM EDT MON SEP 27 2010
NJZ001-007>010-012-013-015-019-020-027-PAZ054-055-060>062-068-069-
281500-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-
1053 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOME HEAVY RAIN IS POSSIBLE TONIGHT INTO TUESDAY, ESPECIALLY DURING
ANY THUNDERSTORMS. THE RECENT DRY CONDITIONS WILL MAKE IT HARDER
FOR ANY STREAMS OR SMALL RIVERS TO FLOOD UNLESS THUNDERSTORMS MOVE
OVER THE SAME AREAS IN SUCCESSION. NEVERTHELESS THERE SHOULD BE
SOME URBAN, FIELD AND POOR DRAINAGE FLOODING DURING PERIODS OF
HEAVIER RAIN.
ALSO, THERE WILL BE STRONGER WINDS ALOFT TONIGHT AND TUESDAY AND
THUNDERSTORMS COULD MIX SOME OF THE STRONGER WINDS TO THE SURFACE
MAINLY ON TUESDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA
UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001>003-MDZ008-012-015-019-020-NJZ016>018-021>023-PAZ067-070-071-
281500-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-ATLANTIC-CAPE MAY-
CHESTER-DELAWARE-PHILADELPHIA-
1053 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE WEATHER FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOME HEAVY RAIN IS POSSIBLE TONIGHT INTO TUESDAY, ESPECIALLY DURING
ANY THUNDERSTORMS. THE RECENT DRY CONDITIONS WILL MAKE IT HARDER
FOR ANY STREAMS OR SMALL RIVERS TO FLOOD UNLESS THUNDERSTORMS MOVE
OVER THE SAME AREAS IN SUCCESSION. NEVERTHELESS THERE SHOULD BE
SOME URBAN, FIELD AND POOR DRAINAGE FLOODING DURING PERIODS OF
HEAVIER RAIN.
ALSO, THERE WILL BE STRONGER WINDS ALOFT TONIGHT AND TUESDAY AND
THUNDERSTORMS COULD MIX SOME OF THE STRONGER WINDS TO THE SURFACE
MAINLY ON TUESDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA
UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-026-281500-
EASTERN MONMOUTH-COASTAL OCEAN-
1053 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOME HEAVY RAIN IS POSSIBLE TONIGHT INTO TUESDAY, ESPECIALLY DURING
ANY THUNDERSTORMS. THE RECENT DRY CONDITIONS WILL MAKE IT HARDER
FOR ANY WIDESPREAD FLOODING UNLESS THUNDERSTORMS MOVE OVER THE
SAME AREAS IN SUCCESSION. NEVERTHELESS THERE SHOULD BE SOME URBAN
AND POOR DRAINAGE FLOODING DURING PERIODS OF HEAVIER RAIN,
ESPECIALLY NEAR THE TIMES OF HIGH TIDE.
ALSO, THERE WILL BE STRONGER WINDS ALOFT TONIGHT AND TUESDAY AND
THUNDERSTORMS COULD MIX SOME OF THE STRONGER WINDS TO THE SURFACE
MAINLY ON TUESDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA
UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ024-025-281500-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1053 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK OF SEVERE WEATHER FOR TONIGHT.
ALSO, THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SOME HEAVY RAIN IS POSSIBLE TONIGHT INTO TUESDAY, ESPECIALLY DURING
ANY THUNDERSTORMS. THE RECENT DRY CONDITIONS WILL MAKE IT HARDER
FOR ANY WIDESPREAD FLOODING UNLESS THUNDERSTORMS MOVE OVER THE
SAME AREAS IN SUCCESSION. NEVERTHELESS THERE SHOULD BE SOME URBAN
AND POOR DRAINAGE FLOODING DURING PERIODS OF HEAVIER RAIN,
ESPECIALLY NEAR THE TIMES OF HIGH TIDE.
ALSO, THERE WILL BE STRONGER WINDS ALOFT TONIGHT AND TUESDAY AND
THUNDERSTORMS COULD MIX SOME OF THE STRONGER WINDS TO THE SURFACE
MAINLY ON TUESDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA
UNDER A SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450-451-281500-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1053 AM EDT MON SEP 27 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A
SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ452>455-281500-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1053 AM EDT MON SEP 27 2010
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A
SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A
SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-281500-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1053 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A SLIGHT
RISK OF SEVERE WEATHER FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A SLIGHT
RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ431-281500-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1053 AM EDT MON SEP 27 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A
SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ALSO, THE STORM PREDICTION CENTER HAS PLACED THE WATERS UNDER A
SLIGHT RISK OF SEVERE WEATHER ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RPW
In the hours before
Special weather statement, Sep 27, 8:15 AM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 AM EDT MON SEP 27 2010
NJZ018>020-022-025>027-271415-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
915 AM EDT MON SEP 27 2010
...SHOWERS WITH VERY HEAVY RAIN WILL AFFECT ATLANTIC...BURLINGTON...
CAMDEN AND OCEAN COUNTIES...
AT 909 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS WITH VERY HEAVY RAIN CENTERED 12 MILES EAST OF
VINELAND...MOVING NORTH AT 20 MPH. THE SHOWERS WILL BE NEAR ELWOOD
AROUND 930 AM...BATSTO...WADING RIVER AROUND 945 AM...SHAMONG...
ATSION AROUND 1000 AM...TABERNACLE AND LEISURETOWNE AROUND 1015 AM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL THROUGH 1030 AM
IN THESE AREAS. THIS MUCH RAIN WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 3957 7431 3951 7433 3953 7434 3953 7440
3950 7440 3948 7434 3941 7436 3936 7440
3957 7492 3960 7489 3967 7493 4016 7467
4012 7459 4007 7456 4014 7445 4007 7408
HAYESTornado, Chester
- When
- September 27, 2:00 PM EST to 2:02 PM EST
- Where
- Chester County, New London Arpt to Kelton
- Rating
- EF0
- Path length
- 1.38 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.780, -75.880
An EF-0 tornado moved through New London Township during the afternoon of the 27th. The tornado touched down south of the intersection of Pennsylvania State Route 896 and Saginaw Road and just to the north of State Road. The tornado moved north and crossed West Avondale Road before it lifted. The tornado touched down one more time in a wooded area behind the Avon Grove Intermediate School. Numerous trees were snapped and a few homes suffered siding and roof damage. A car was also tossed by the tornado. No injuries were reported. The tornado's path length was approximately 1.4 miles and its maximum path width was 100 yards. The estimated maximum wind speed was 70 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, September 27 to 30, 20105 deaths · $72 million · EF0 · 28 events
- Flash Flooding and Flood in North Carolina, September 27, 2010$950,000 · 19 events
- Tornado and Hail in North Carolina, September 27, 2010$400,000 · EF1 · 3 events
- Tornado and Hail in Georgia, September 27, 2010$162,000 · EF0 · 26 events
- Dense Fog in Virginia, September 27, 2010$500,000 · 1 event
- Tornado in Virginia, September 27, 20101 injured · $20,000 · EF0 · 1 event
- Tornado in Pennsylvania, September 27, 20101 injured · $15,000 · EF0 · 1 event
- Hail and Damaging Winds in South Carolina, September 27, 20101 in hail · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 27, 20102 events
- Flooding in Nebraska, September 27 to 30, 2010$2,000 · 2 events
- Damaging Winds in Tennessee, September 27, 201050 kt wind · 2 events
- Flooding in Minnesota, September 27 to 30, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260645.